Heavy Rain, Miami-Dade
- When
- December 22, 7:15 PM EST
- Where
- Miami-Dade County, 3.49 mi W of Westwood Lakes
- Reported by
- Social Media
- Coordinates
- 25.721, -80.435
Road in Lake of the Meadows down to one lane due to flooding.
Coastal convergence along the east coast and anomalously high moisture lead to a persistent band of showers along the east coast metro during the afternoon and evening hours. Minor road flooding was reported in South Miami-Dade county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Coastal convergence along the east coast and anomalously high moisture lead to a persistent band of showers along the east coast metro during the afternoon and evening hours. Minor road flooding was reported in South Miami-Dade county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Dec 22, 3:54 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EST TUE DEC 22 2015
...WELL ABOVE NORMAL TEMPS CONTINUING PAST THIS UPCOMING WEEKEND...
.DISCUSSION...
SURFACE AND UPPER AIR ANALYSIS SHOW THE MAJOR SYNOPTIC FEATURES
ACROSS THE REGION INCLUDE A STRONG HIGH PRESSURE RIDGE EXTENDING
FROM THE SURFACE THROUGH MID LEVELS ANCHORED TO THE NORTHEAST OF
BERMUDA THAT EXTENDS SOUTHWEST ACROSS SOUTH FLORIDA AND AN ELONGATED
COLD FRONT MOVING INTO THE EASTERN CONUS. WITH SOUTH FLORIDA ON THE
SOUTHWESTERN PERIPHERY OF THE HIGH TEMPS AND PWAT VALUES WILL
CONTINUE TO RUN ABOVE NORMAL WITH FAIRLY UNIMPRESSIVE THERMODYNAMIC
PROFILES PERSISTING THROUGH THE SHORT RANGE AND ACTUALLY INTO EARLY
NEXT WEEK. THIS MEANS THAT SHOWERY WEATHER WILL PERSIST ON AND OFF
MAINLY ALONG EASTERN HALF OF SOUTH FLORIDA AT TIMES ALTHOUGH RAIN
CHANCES SHOULD OVERALL REMAIN LIMITED WITH TEMPS WELL ABOVE NORMAL
FOR THE COMING WEEK. THAT IS THE MAIN HIGHLIGHT OF THIS FORECAST
CYCLE.
FOR TONIGHT...AS THE AFOREMENTIONED FRONT MOVES EAST TODAY SHOWERS
WILL STREAM FROM THE SE AND SOUTH IMPACTING PORTIONS OF SOUTH MIAMI
DADE AND THE EVERGLADES LATE THIS AFTERNOON AND EARLY EVENING WITH
THE ACTIVITY SHIFTING EAST BACK TOWARD THE ATLANTIC AND MAY BE
IMMEDIATE SOUTHEAST COAST AS RAIN CHANCES DECREASE OVERNIGHT. OVER
ALL THIS ACTIVITY WILL BE LOW IMPACT AS INSTABILITY REMAINS LIMITED
DUE TO LACK OF COOLER MID LEVEL TEMPERATURES...WEAK LOW AND MIDLEVEL
LAPSE RATES AND NO SUPPORTING DYNAMICS. FOR THE SAME REASON NO
THUNDERSTORMS ARE ANTICIPATED. THIS SCENARIO IS IN LINE WITH
CONSENSUS OF SHORT RANGE HIGH ENSEMBLES.
FOR THE REMAINDER OF THE WEEK INTO THE EARLY PART OF NEXT WEEK THE
AFOREMENTIONED FRONT WILL PULL NORTH OF THE STATE WITH LOW TO MID
LEVEL RIDGE REMAINING IN CONTROL. IN FACT, MID LEVEL HIGH INCHES
CLOSER TO SOUTH FLORIDA AS WE HEAD INTO LATE THIS WEEKEND. WITH THIS
SCENARIO DEEPER LAYER MOISTURE WILL BE PULLED NORTH OF THE REGION
WITH HIGH FROM THE ATLANTIC CONTINUING TO DOMINATE ACROSS SOUTH
FLORIDA. SO ALTHOUGH UNSEASONABLY WARM AND MOIST/HUMID CONDITIONS
ARE FORECAST ACROSS THE REGION, CHANCES OF PRECIPITATION WILL BE
LIMITED (SLIGHT CHANCE TO A CHANCE AT BEST IN THE FORM OF SHOWERS
AT TIMES) THROUGH LATE THIS WEEKEND AT THE VERY LEAST. LATEST
TEMPERATURE GUIDANCE AND CONSENSUS FROM ENSEMBLE SYSTEMS INDICATE
HIGH TEMPS WILL BE WELL ABOVE NORMAL FOR THE FOLLOWING WEEK WITH
TEMPS TOYING WITH RECORD HIGHS AT TIMES AS WELL AS RECORD HIGH LOWS
IN THE MORNINGS.
RIP CURRENTS RISK WILL REMAIN MODERATE TO HIGH OVER THE COMING DAYS.
GIVEN LOW TIDE WILL BE DURING THE DAY AND HIGH TEMPS RESULTING IN
HIGHER THAN NORMAL ATTENDANCE TO THE BEACHES IN ALL LIKELIHOOD WILL
EXTEND HIGH RISK OF RIP CURRENT STATEMENT THROUGH AT LEAST TOMORROW.
&&
.AVIATION...
SHOWERS WILL BE AROUND LATE THIS AFTERNOON INTO EARLY EVENING SO
VCSH IS BEING ADDED TO THE FORECAST. BRIEF PERIODS OF MVFR
CONDITIONS ARE THE MAIN CONCERNS WITH THIS ACTIVITY. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SE BREEZES OF
5-10 KTS OVERNIGHT AND LIGHTER AT APF WILL ONCE AGAIN INCREASE
TOMORROW ALONG SE COAST TO AT LEAST THE 10-15 KTS RANGE AND 5-10
KNOTS AT APF.
&&
.MARINE...
REGIONAL WINDS AND SEAS ARE FORECAST TO REMAIN BELOW
ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. HOWEVER...WITH
SURFACE HIGH PRESSURE DOMINATING ACROSS THE REGION THERE WILL BE
PERIODS WHERE THE WINDS WILL BE IN THE 15 TO NEAR 20 KNOT
RANGE...BUT PRIMARILY ACROSS THE ATLANTIC WATERS WELL INTO THE
WEEKEND. OTHERWISE THERE WILL BE PERIODS WHERE THE WINDS WILL BE IN
THE 10 TO 15 KNOT RANGE. SMALL CRAFTS WILL NEED TO EXERCISE CAUTION
FOR PERIODS OF TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 85 77 86 / 30 20 10 20
FORT LAUDERDALE 76 83 76 84 / 40 20 10 10
MIAMI 76 85 75 86 / 40 20 10 10
NAPLES 72 86 71 88 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR FLZ168-172-
173.
AM...NONE.
GM...NONE.
&&
SHORT TERM...13/SI
LONG TERM....52/PS
AVIATION...13/SIHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 358 AM EST TUE DEC 22 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 222100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 358 AM EST TUE DEC 22 2015 ...HIGH RISK FOR RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ALTHOUGH THE RIP CURRENT RISK MAY BE ELEVATED ALONG THE EAST COAST TIMES, NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Road in Lake of the Meadows down to one lane due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605717.